Aa
A
A
A
Close
Gastroenterology Community
31.5k Members
Avatar universal

liver hemangioma,focal nodular hyperplasia, hematoma

HI,
I am a 39 year old female.  I had a cardiac cath. on 8/29/06 which left me with severe abdominal pain, bloating and nausea.  I had a CT of abd. w/oral and iv contrast which showed a right pelvic wall hematoma 9x3 cm, and they incidently found a 2.2x1.6cm hypodense lesion in the central liver that demonstrates mild peripheral nodular enhancement - prob. represents a hemangioma. Also a proximal 1.0 cm hypovascular lesion in the anterolateral periphery of the right lobe - given hypervascularity it may represent a focal nodular hyperplasia. My questions are:

1. My severe GI symptoms started right after catheterization - could the hematoma have caused these symptoms? I have no prior history of GI problems.

2. Do I need to follow up with the other two findings(Hemangioma and FNH)? My cardiologist that ordered the CT doesn't seem to think so.

3.My PCP was concerened when he received a copy of the CT report because I started running a temp. - around 100 - He ordered a f/u CT and it showed a RLQ fluid collection with inflammatory changes and fat stranding in the region. My PCP put me on Augmentin for 10 days.  Was he just being cautious or would this be considered an abscess??

I would greatly appreciate your time and response.  

Thank you,

R.L.L.
1 Responses
Avatar universal
An hemangioma is a ball of blood vessels that have clumped together into a mass. It is unknown why this occurs, but it thought to occur in response to an inflammatory process happening somewhere in the body. Generally they are not bothersome. Lots of people have them and never know it.  It is doubtful they are causing any of your problems. Heart catherization is done by inserting a wire into the femoral artery in the leg, ususally on the right side, and following the artery into the heart.  A dye is released into the heart and xray pictures are taken. The dye exits the body via the kidney/urine in two hours or less, so it is doubtful that the dyes are causing any problems. It is possible that the right lower quadrant problems are due to irritation from the cath, but unlikely. The most common problems with heart cath is irritation to the blood vessel, not the surrounding pelvis area. It sounds like your doc is staying "on top" of this problem.  For further information and answers, I suggest either your PCP or you can go to the doctor mediated site here.  Hope this helps
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem